MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA KANGAROO; PUMP, INFUSION, ENTERAL

NELLCOR PURITAN BENNETT MEXICO SA KANGAROO; PUMP, INFUSION, ENTERAL
Model Number 772055
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 2017-06-27.
 
Event or Problem Description
The customer reported that while in use with a patient, the nurse clamped the tubing and the medicine was pushed through the side port when the nurse heard pop noise in the pump.The customer found that the flexible portion of the feeding tube had detached and started leaking formula.No patient injury or harm reported.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number, shows evidence that the product was released according to all established procedures and quality assurance.One used sample was received and evaluated.The sample received shows a detachment between the silicon tube and the mystic connector (black ring).A functional test was performed.The silicon tube was reconnected to the mystic and was placed in the pump.No detachment was observed and the failure mode could not be duplicated.The possible root cause for the detachment could be related to stretching the tubing before use or incorrect placement in the pump causing additional stress to the tubing and detachment.Since the failure mode could not been duplicated the failure mode reported is not confirmed as manufacturing related and no corrective actions will apply.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
KANGAROO
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key6670048
Report Number1282497-2017-05191
Device Sequence Number11202720
Product Code LZH
UDI-Device Identifier10884521023925
UDI-Public10884521023925
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2019
Device Model Number772055
Device Catalogue Number772055
Device Lot Number162320357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1